MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc safety shield activation failed.It was reported by customer that some of our iv cathena products are having issues with their safety mechanism not retracting.Is this a known issue? this event occurred (b)(6)2025 with one of our nurses.I do have the product in my office if needed for a return.If you have anymore questions, please let me know.Verbatim: please advise - it was reported that some of our iv cathena products are having issues with their safety mechanism not retracting.Is this a known issue? this event occurred (b)(6)2025 with one of our nurses.I do have the product in my office if needed for a return.If you have anymore questions, please let me know.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of safety shield activation failure was not confirmed upon inspection of the sample.Analysis of the sample showed that the safety mechanism was not fully activated.No dent was observed on the cannula and no damage was observed on the v-clip and washer components.The safety mechanism of the sample was manually activated by manually pushing the tip shield fully through the cannula.No safety activation failure was observed as the tip shield was able to be pulled forward to cover the sharp cannula tip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The root cause could not be determined as the defect was not replicated.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
Material# 386863.Batch# 4218594.It was reported by customer that some of our iv cathena products are having issues with their safety mechanism not retracting.Is this a known issue? this event occurred 1/8/2025 with one of our nurses.I do have the product in my office if needed for a return.If you have anymore questions, please let me know.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21284365
Report Number2243072-2025-00034
Device Sequence Number9355773
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636(11)240815(17)270731(10)4218594
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386863
Device Lot Number4218594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown